Texas, 2020High Wind in Texas, February 3, 2020
February 3, 2020 · NWS MAF · 2 events in 2 counties and zones
A deepening upper level trough caused high winds to develop in the higher elevations of the Guadalupe Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening upper level trough caused high winds to develop in the higher elevations of the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 2, 10:34 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 2, 10:34 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1034 PM CST Sun Feb 2 2020
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
VFR conditions to prevail overnight with mostly southerly winds
less than 12kts. Clouds will increase becoming BKN120 as early as
18Z at FST/PEQ. SW winds will increase 15-23kts sustained between
18Z-24Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 48 72 46 46 / 0 0 10 20
Carlsbad 44 69 42 42 / 0 0 10 40
Dryden 48 73 49 70 / 10 10 30 0
Fort Stockton 49 72 48 61 / 10 10 10 10
Guadalupe Pass 42 58 39 39 / 0 10 10 50
Hobbs 41 68 41 41 / 0 0 10 50
Marfa 35 66 38 59 / 10 20 10 10
Midland Intl Airport 46 72 45 45 / 0 0 10 20
Odessa 47 71 45 45 / 0 0 10 20
Wink 43 72 43 54 / 0 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 5 AM MST Monday through late Monday night
for Eddy County Plains.
High Wind Warning until 6 AM MST Tuesday for Guadalupe Mountains
of Eddy County.
TX...High Wind Watch from 6 AM CST Monday through Tuesday morning for
Eastern Culberson County.
High Wind Warning until 6 AM MST Tuesday for Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains.
&&Hazardous weather outlook, Feb 2, 2:19 PM CST, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
219 PM CST Sun Feb 2 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-032030-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
219 PM CST Sun Feb 2 2020 /119 PM MST Sun Feb 2 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
A High Wind Warning is in effect for the Guadalupe Mountains
beginning tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A High Wind Warning continues for the Guadalupe Mountains through
Monday night. A High Wind Watch is in effect for Eddy County and
eastern Culberson County Monday through Monday night.
There is a chance of winter weather for much of the area Tuesday
through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- February 3, 2:38 AM CST to 5:38 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe and Delaware Mountains
- When
- February 3, 4:52 AM CST to 1:52 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in New Mexico, February 3 to 5, 202056 kt wind · 13 events
- Frost and Freeze in California, February 3 to 5, 202012 events
- Heavy Snow in Utah, February 3 to 4, 202011 events
- High Wind in Nevada, February 3, 202070 kt wind · 8 events
- Winter Weather in Colorado, February 3 to 4, 20208 events
- High Wind in Arizona, February 3, 202068 kt wind · 6 events
- Winter Storm and Winter Weather in Colorado, February 3 to 4, 20206 events
- Winter Storm and Heavy Snow in Alaska, February 3 to 4, 20203 events
- Winter Weather in Utah, February 3, 20202 events
- Heavy Snow in Nevada, February 3 to 4, 20202 events
- Heavy Snow in Nebraska, February 3 to 4, 20201 event
- Funnel Cloud in Puerto Rico, February 3, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877157, 877158.